Alert archive / Illinois / Flash Flood Warnings in 2022
Flash Flood Warning 22, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jul 23, 2022, 3:42 PM CDT for Champaign County, Illinois. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2022, 3:42 PM CDT (20:42 UTC)
- Expired
- Jul 23, 2022, 4:32 PM CDT
- In force
- 50 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
County Champaign County, IL
The radar
The Lincoln radar (KILX), 90 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.7 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1795 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1926 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
206
WGUS53 KILX 232042
FFWILX
ILC019-232345-
/O.NEW.KILX.FF.W.0022.220723T2042Z-220723T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
342 PM CDT Sat Jul 23 2022
The National Weather Service in Lincoln has issued a
* Flash Flood Warning for...
Northwestern Champaign County in east central Illinois...
* Until 645 PM CDT.
* At 342 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 2 inches of rain have
fallen. Additional rainfall amounts up to 1 inch are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Rantoul, Fisher, Thomasboro, Foosland and Dewey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4040 8820 4025 8815 4026 8846 4040 8845
4040 8842 4040 8840 4040 8838 4040 8833
4040 8823 4040 8821
FLASH FLOOD...RADAR INDICATED
$$
371 follow-up statement
978
WGUS73 KILX 232132
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
432 PM CDT Sat Jul 23 2022
ILC019-232142-
/O.CAN.KILX.FF.W.0022.000000T0000Z-220723T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Champaign IL-
432 PM CDT Sat Jul 23 2022
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN CHAMPAIGN
COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
LAT...LON 4040 8820 4025 8815 4026 8846 4040 8845
4040 8842 4040 8840 4040 8838 4040 8833
4040 8823 4040 8821
$$
37What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 3:27 PM CDT, 15 minutes earlier.
Area forecast discussion, Jul 23, 3:27 PM CDT, 15 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 327 PM CDT Sat Jul 23 2022 .SYNOPSIS... Issued at 326 PM CDT Sat Jul 23 2022 A cold front currently over the Northern Plains will settle southward into central Illinois over the next 24 hours. Scattered thunderstorms will be possible along and northwest of the I-55 corridor late tonight...then further southeast across the remainder of central Illinois on Sunday. Some of the storms could become severe Sunday afternoon...especially along and south of I-72. && .SHORT TERM...(This evening through Sunday) ISSUED AT 326 PM CDT Sat Jul 23 2022 A persistent cluster of severe convection continues to drop southeastward across eastern McLean County into northern Champaign County this afternoon. These storms will likely reach Champaign- Urbana within the next hour, then will gradually diminish as they track further SE away from the primary outflow boundary that helped initiate them. Meanwhile further W/SW across the remainder of central Illinois, hot and humid weather will prevail with temperatures in the lower to middle 90s and heat index values well over 100 degrees. Further northwest, another cluster of severe convection has formed along a cold front across southwest Minnesota/northeast Iowa. These storms will track eastward across Wisconsin this evening and will remain well north of central Illinois. Trailing cold front will sag southward overnight, potentially triggering scattered showers and thunderstorms across the N/NW KILX CWA. Have included chance PoPs along/northwest of I-55 after midnight accordingly. As the boundary drops further southward and interacts with a destabilizing environment, scattered strong to severe thunderstorms will be likely Sunday afternoon. With dewpoints pooling in the upper 70s to near 80 degrees ahead of the slow-moving boundary, SBCAPEs may exceed 4000J/kg. In addition, 0-6km bulk shear of 25-30kt will provide enough support for organized storm development...with the main threats being damaging wind gusts and large hail. Based on timing of front, it appears locations along/south of I-72 will see the best chance of severe during the afternoon into the early evening. && .LONG TERM...(Sunday night through Saturday) ISSUED AT 326 PM CDT Sat Jul 23 2022 Cold front will slowly sag southward to the Ohio River Sunday night, leading to drying conditions across at least the northern half of the CWA Sunday night into Monday. Thanks to northerly winds behind the front and ample cloud cover, highs on Monday will be considerably cooler...with highs mainly in the upper 70s and lower 80s. The next significant chance for rain will develop late Monday night into Tuesday as a wave of low pressure tracks along the nearly stationary frontal boundary near the Ohio River. As has been seen by the past few model runs, the heaviest/most persistent rains will be focused across the southern CWA where amounts in excess of 1 inch will be likely. After a lull in precip chances Tuesday afternoon/night, another cold front will approach from the northwest by the middle of the week. As a result, thunderstorm chances will increase Wednesday into early Thursday before the front slowly pushes southward out of the area by Friday. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1247 PM CDT Sat Jul 23 2022 Will continue to monitor outflow boundary from northern Illinois convection for potential development this afternoon, but think this will remain north of the I-74 terminals. Once the boundary mixes further north, SW winds gusting 15-20kt will resume at all sites this afternoon. Surface winds will decrease slightly by sunset, but numeric guidance suggests sustained winds of 10-15kt through the night. In addition, a strengthening jet will result in low-level wind shear late tonight into early Sunday morning. Based on its expected orientation, have gone with 45kt at KPIA and 40kt further S/SE at the remaining terminals. Scattered thunderstorms associated with an approaching cold front may arrive late tonight, but opted to only include VCTS at KPIA between 08z and 13z at this time. && .ILX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT Sunday for ILZ066>068-071>073. Heat Advisory until 8 PM CDT this evening for ILZ027>031-036>038- 040>057-061>063. && SYNOPSIS...Barnes SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Barnes
Hazardous weather outlook, Jul 23, 3:23 PM CDT, 19 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 323 PM CDT Sat Jul 23 2022 ILZ027>031-036>038-041>046-053>057-241100- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Mason- Logan-De Witt-Piatt-Champaign-Vermilion-Macon-Moultrie-Douglas-Coles- Edgar- 323 PM CDT Sat Jul 23 2022 This Hazardous Weather Outlook is for central Illinois, east central Illinois and west central Illinois. .DAY ONE...Tonight. A few thunderstorms are possible this afternoon to early evening, and additional storms are possible late tonight. A few of these storms may produce locally damaging wind gusts and large hail. Heat index values today will range from 100 to 110 degrees through afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heat index values of up to 100 degrees are possible on Sunday. Scattered thunderstorms are expected on Sunday. The best chance for any strong or severe storms will be east of the Illinois River, and again a few of these storms could be strong to severe with damaging winds and isolated large hail the main concerns. A few thunderstorms are again possible Monday night through mid week. The severe weather threat is uncertain at this point. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and again late tonight. ILZ040-047>052-061>063-066>068-071>073-241100- Schuyler-Cass-Menard-Scott-Morgan-Sangamon-Christian-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 323 PM CDT Sat Jul 23 2022 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...Tonight. Heat index values today will range from 105 to 110 degrees this afternoon. Lingering flooding on the Little Wabash River is expected to subside by late tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heat index values on Sunday will again range from 100 to 105 degrees. A heat advisory continues through Sunday south of I-70. Scattered thunderstorms are expected Sunday into Sunday evening. Some of these may be strong or locally severe, with damaging winds and isolated large hail the main concerns. Additional thunderstorms are expected Monday through Wednesday. The severe weather potential is uncertain at this point. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. 37
In the hours before
Local storm report, Jul 23, 1:55 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
155 PM CDT SAT JUL 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM FUNNEL CLOUD 3 NNW LEXINGTON 40.68N 88.80W
07/23/2022 MCLEAN IL TRAINED SPOTTER
&&
AATLocal storm report, Jul 23, 2:12 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
212 PM CDT SAT JUL 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM HAIL 3 W CROPSEY 40.61N 88.53W
07/23/2022 E1.75 INCH MCLEAN IL TRAINED SPOTTER
&&
AATLocal storm report, Jul 23, 2:13 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
213 PM CDT SAT JUL 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM TSTM WND GST 3 W CROPSEY 40.61N 88.53W
07/23/2022 E70 MPH MCLEAN IL TRAINED SPOTTER
&&
AATThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 1:24 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 36 min |
| Jul 23, 1:30 PM CDT | Tornado Warning | ILX | McLean | 30 min |
| Jul 23, 1:57 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 48 min |
| Jul 23, 2:37 PM CDT | Flash Flood Warning | ILX | McLean | 3 hr |
| Jul 23, 2:38 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, McLean | 52 min |
| Jul 23, 3:09 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, McLean, Piatt | 51 min |
| Jul 23, 4:42 PM CDT | Special Weather Statement | ILX | Woodford | 33 min |
| Jul 23, 5:17 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Woodford | 28 min |
Nearby
Flash Flood Warnings in Illinois, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.